Q: Can a filler leave a depression?
A: There is no scientific reason for a filler to leave a depression unless there were a complication immediately resulting in a deep scab which is extremely rare. If a depression existed prior to the filler being injected, then certainly, the depression would be seen after the filler got absorbed.
Q: I had Juvederm injected to the lower eyelids but now I’m puffy and have an important meeting in two days. What can I do?
A: Some people do swell very much after a filler is injected into the lower eyelid skin. If you have the opportunity to be patient and wait, then you may find it will resolve itself. It can, however, last a long time, especially if you had botox injected near the lower eyelid which will weaken the contraction and pump-action of the lower eyelid muscle. Hyaluronidase can be injected to dissolve the filler if it continues to retain too much water.
Q: My doctor injected Juvederm underneath my eyelids to smoothen out some bags, but not my bags are bigger. Why did that happen?
A: Juvederm and Restylane are hyaluronic acids and fill out wrinkles and depressions by binding your own water and replacing volume. If you tend to have bags under the eyelids, then the filler might compound the problem. Botox should not be injected to the lower eyelids on these patients as the decreased muscle activity would diminish the pump action and swelling could increase.
Q: My friend had a syringe of Juvederm but the doctor didn’t need to use it all and threw it out. Should he have saved it for future use?
A: It is not wise for the doctor to save unused filler because of the chance of infection occurring during the saved time, and for the risk of accidental administration of the wrong filler from some other patient if multiple ones are stored, when your friend needs more done in the future. Usually one can find somewhere else to put the residual filler on the patient who’s having the treatment, but if there is no other place, it should be discarded.
Q: I had Juvederm to fill my smile folds and liked the result. It’s been 8 months and the volume of the filler has decreased but I still look OK. Can I have some filler put in now or should I wait for it to all wear off?
A: Many patients would prefer to add a smaller amount of filler per visit so they may not appear dramatically changed immediately after the Juvederm is injected. Such gentle volume increase with Juvederm will provide natural-looking results. It is not required that all the filler be dissolved prior to adding more.